MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC. WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282RTS
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: pictures of the affected device were provided by the customer.According to pictures, the device was observed out of the tray and the package was opened.The customer¿s complaint was confirmed from photo analysis.However, the actual device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a left atrial tachycardia ablation procedure with a webster ® cs catheter with ez steer¿ technology and an issue of sterility being compromised occurred.It was reported that the plastic cover was missing in the protection support upon opening of the box.The blister was opened, so the product was not in protection support and was unsterilized.There was no report of patient consequence.This issue of product sterilization being compromised has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On january 9, 2020 the product investigation was updated to clarify why the h6: result code of "no findings available" was used.It was determined that although the customer complaint was confirmed from photos provided, the device has not been returned for analysis.Therefore, it is not possible to determine the root cause of the failure.Additional information was received on january 13, 2020, and the customer verified and confirmed that the catheter arrived in the condition initially reported.It was noted that half of the solid transparent plastic cover around the catheter was missing, and the soft plastic cover was already opened.Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
On january 17, 2020, the biosense webster, inc.Product analysis lab received the device for evaluation and upon initial visual inspection it was noted that there was no damage or anomalies observed.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a left atrial tachycardia ablation procedure with a webster ® cs catheter with ez steer¿ thechnology and an issue of sterility being compromised occurred.It was reported that the plastic cover was missing in the protection support upon opening of the box.The blister was opened, so the product was not in protection support and was unsterilized.There was no report of patient consequence.The returned device was visually inspected, and it was found in normal condition.The customer complaint cannot be evaluated since it was not returned in the original packaging for analysis.A manufacturing record evaluation was performed for the finished device 30182904m number, and no internal actions related to the complaint was found during the review.The customer complaint cannot be confirmed.The root cause of the adverse event remains unknown.Additionally, the customer provided a photo of the catheter packaging.An evaluation was performed, and according to the photos provided by the customer, the catheter packaging was observed opened and the device was out of plastic tray.The picture provided by the customer was analyzed and the catheter packaging was observed opened and the device was out of plastic tray.For this condition, the device history record (dhr) of the involved lot # 30182904m was reviewed and no anomalies were observed.Also, during the manufacturing process there are several inspection controls to detect any packaging issues.In addition, the device was manufactured in accordance with documented specification and procedures.The issue reported by the customer regarding a packaging issue was confirmed; however, this cannot be related to the manufacturing process since there is evidence that the device was manufactured correctly.Therefore, the reported complaint could be related to the handling and manipulation of the device during handling and storage at the hospital site.However, this cannot be conclusively determined.Manufacturer's reference #: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9560650
Report Number2029046-2020-00028
Device Sequence Number11364731
Product Code DRF
UDI-Device Identifier10846835002416
UDI-Public10846835002416
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model NumberBD710DF282RTS
Device Catalogue NumberBD710DF282RTS
Device Lot Number30182904M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/09/2020
01/17/2020
02/19/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/14/2020
02/04/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1